Alert archive / Minnesota / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 23, NWS Twin Cities, MN
NWS Twin Cities, MN issued this severe thunderstorm warning at Jun 4, 2019, 4:33 PM CDT for Redwood County, Renville County, Yellow Medicine County, Minnesota. It was in force for 27 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 4, 2019, 4:33 PM CDT (21:33 UTC)
- Expired
- Jun 4, 2019, 5:00 PM CDT
- In force
- 27 min
- Issued by
- NWS Twin Cities, MN
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Redwood County, MN, Renville County, MN, Yellow Medicine County, MN
The radar
The Minneapolis radar (KMPX), 152 km from the middle of the area, began a volume at 21:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 4, 4:53 PM CDT | HAIL 1 | 5 S Granite Falls, MN | RELAYED FROM FSD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 20 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 4, 12:45 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 9.6 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1070 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 154 m²/s²
- 0-3 km storm-relative helicity
- 174 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
942
WUUS53 KMPX 042133
SVRMPX
MNC127-129-173-042200-
/O.NEW.KMPX.SV.W.0023.190604T2133Z-190604T2200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Twin Cities/Chanhassen MN
433 PM CDT Tue Jun 4 2019
The National Weather Service in The Twin Cities has issued a
* Severe Thunderstorm Warning for...
Northern Redwood County in southwestern Minnesota...
Southeastern Yellow Medicine County in west central Minnesota...
West central Renville County in central Minnesota...
* Until 500 PM CDT.
* At 432 PM CDT, a severe thunderstorm was located near Wood Lake, or
18 miles southeast of Montevideo, moving southeast at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Trained weather spotters.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* This severe thunderstorm will be near...
Echo around 450 PM CDT.
Other locations impacted by this severe thunderstorm include Granite
Falls Airport and Belview.
This includes Prairies Edge Casino Resort.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4480 9557 4479 9550 4478 9553 4477 9551
4477 9549 4479 9547 4475 9522 4455 9538
4469 9563
TIME...MOT...LOC 2132Z 295DEG 22KT 4472 9552
HAIL...1.00IN
WIND...60MPH
$$
SPDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 3:42 PM CDT, 51 minutes earlier.
Area forecast discussion, Jun 4, 3:42 PM CDT, 51 minutes before
Area Forecast Discussion National Weather Service Twin Cities/Chanhassen MN 342 PM CDT Tue Jun 4 2019 .SHORT TERM...(This evening through Wednesday night) Issued at 300 PM CDT Tue Jun 4 2019 A remnant MCV lasted through the morning and was reinvigorated by late morning as it encountered an increasingly moist and unstable airmass. Since, thunderstorms have intensified and expanded across the area with strong winds produced by the strongest storms. For the remainder of the evening, this first round of showers and thunderstorms will continue working through southern MN and western WI over the next few hours. Despite modest shear profiles in the area, a very unstable airmass has developed strong cold pools with the strongest cells, which has lead to strong downbust winds. New development is already underway across the eastern Dakotas and far western MN, in response to destabilization along the surface trough/frontal boundary. So, expect the second round of showers and thunderstorms to move through mainly from 8PM through 1AM from west to east, with a few showers lingering across eastern MN and western WI overnight. Dry high pressure from the north will move in overnight through tomorrow morning, meaning dry and pleasant weather will set in for tomorrow and tomorrow night. .LONG TERM...(Thursday through Tuesday) Issued at 300 PM CDT Tue Jun 4 2019 The longer term trends continue to focus warmer conditions early in the period with sharp cooling following a trough later in the weekend and early next week. Upper level ridging will provide generally warm and dry conditions to the region, Thursday and lingering through Friday night. Large area of high pressure will remain nearly stationary over the Great Lakes allowing for rather pleasant conditions. Temperatures are expected to range some 5 degrees above normal for a change. Later Saturday and Sunday, a southern stream trough will lift northeast ahead a deeper western CONUS trough across the central Mississippi River valley. This should lift deeper moisture north ahead of the trough and surface front over the Dakotas. This front will move east and move through the region Sunday into Monday. Clouds and shower threat will hold temperatures in the 70s for Sunday. Northwest flow becomes established once again into early next week with even cooler temperatures expected, trending about 5 degrees below normal. The deterministic models draw in another trough and surface cold front through the region around Tuesday of next week, along with the chance of showers and thunderstorms. && .AVIATION...(For the 18Z TAFS through 18Z Wednesday) Issued at 207 PM CDT Tue Jun 4 2019 Main issue is thunderstorms moving across central MN. These storms will continue moving SE roughly at 25 knots, so main changes to the TAFs were to move up the start time. Also, increased NW winds in tempo groups. Winds will be generally southerly, except if a storm is in the vicinity, in which case the wind will likely be northwesterly or northerly. The front itself is seeing convective initiation across South Dakota, so another round of showers and storms is still possible later tonight along the front. KMSP...Expect thunder to reach MSP by 4PM but latest trends indicate diminishing wind threat as outflow boundary has out run the storms. Still think a switch to northwest winds of around 25 knots is briefly possible shortly before the storms arrive. /OUTLOOK FOR KMSP/ Thu...VFR. Wind S 5-10 kts. Fri-Sat...VFR. Wind SE 5-10 kts. Sun...Chance MVFR/TSRA. Wind SE 5-10 kts becoming NW. && .MPX WATCHES/WARNINGS/ADVISORIES... WI...None. MN...None. && SHORT TERM...SPD LONG TERM...DWE AVIATION...SPD
Hazardous weather outlook, Jun 4, 10:06 AM CDT, 6 hours 27 minutes before
Hazardous Weather Outlook National Weather Service Twin Cities/Chanhassen MN 1006 AM CDT Tue Jun 4 2019 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 051515- Douglas-Todd-Morrison-Mille Lacs-Kanabec-Stevens-Pope-Stearns- Benton-Sherburne-Isanti-Chisago-Lac Qui Parle-Swift-Chippewa- Kandiyohi-Meeker-Wright-Hennepin-Anoka-Ramsey-Washington- Yellow Medicine-Renville-McLeod-Sibley-Carver-Scott-Dakota- Redwood-Brown-Nicollet-Le Sueur-Rice-Goodhue-Watonwan-Blue Earth- Waseca-Steele-Martin-Faribault-Freeborn-Polk-Barron-Rusk- St. Croix-Pierce-Dunn-Pepin-Eau Claire- 1006 AM CDT Tue Jun 4 2019 This Hazardous Weather Outlook is for portions of central and southern Minnesota...and west central Wisconsin. .DAY ONE...Today and Tonight Scattered thunderstorms are expected this afternoon and tonight. Some of the storms could be severe, with damaging winds being the primary threat, followed by large hail. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Area rivers will continue to run high through the rest of the week with ongoing flooding expected to persist. .SPOTTER INFORMATION STATEMENT... SKYWARN spotter activation may be needed this afternoon and tonight.
In the hours before
Special weather statement, Jun 4, 4:11 PM CDT, 22 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
411 PM CDT Tue Jun 4 2019
MNZ060-068>070-042200-
Dakota-Hennepin-Carver-Scott-
411 PM CDT Tue Jun 4 2019
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT SOUTHERN HENNEPIN...
WESTERN DAKOTA...NORTHEASTERN SCOTT AND EASTERN CARVER COUNTIES...
At 411 PM CDT, strong thunderstorms were clustered over Shakopee, or
18 miles southwest of Minneapolis, moving east at 15 mph.
Pea size hail is possible with this storm.
Locations impacted include...
Minneapolis, Bloomington, Eagan, Eden Prairie, Burnsville, Lakeville,
Minnetonka, Apple Valley, Edina, St. Louis Park, Shakopee and
Richfield.
This includes Interstate 35 between mile markers 77 and 80.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
To report severe weather, contact your nearest law enforcement
agency. They can relay your report to the National Weather Service
office in The Twin Cities.
LAT...LON 4478 9379 4495 9387 4497 9354 4484 9301
4478 9302 4477 9299 4450 9315
TIME...MOT...LOC 2111Z 256DEG 15KT 4478 9353
CTGLocal storm report, Jun 4, 4:20 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
420 PM CDT TUE JUN 4 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM TSTM WND GST 1 N BELLE PLAINE 44.64N 93.77W
06/04/2019 M59 MPH CARVER MN TRAINED SPOTTER
AT HWY 25 AND SCENIC BYWAY.
&&
CCSLocal storm report, Jun 4, 4:24 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
424 PM CDT TUE JUN 4 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM HAIL UNION HILL 44.54N 93.67W
06/04/2019 E1.00 INCH SCOTT MN TRAINED SPOTTER
VIA EMERGENCY MANAGEMENT.
&&
CCSLocal storm report, Jun 4, 4:25 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
425 PM CDT TUE JUN 4 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0417 PM TSTM WND GST UNION HILL 44.54N 93.67W
06/04/2019 M85 MPH SCOTT MN TRAINED SPOTTER
VIA EMERGENCY MANAGEMENT.
&&
CCSLocal storm report, Jun 4, 4:27 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
427 PM CDT TUE JUN 4 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0418 PM TSTM WND GST 3 ENE HENDERSON 44.54N 93.85W
06/04/2019 M85 MPH LE SUEUR MN TRAINED SPOTTER
NEAR HWY 169 AND 19 INTERSECTION. VIA
EMERGENCY MANAGEMENT.
&&
CCSLocal storm report, Jun 4, 4:31 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
431 PM CDT TUE JUN 4 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 PM TSTM WND DMG 7 SE BELLE PLAINE 44.56N 93.67W
06/04/2019 SCOTT MN TRAINED SPOTTER
TREE AND LIMBS DOWN; ROOF BLOWN OFF SHED.
&&
CCSThe office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 11:04 AM CDT | Special Weather Statement | MPX | Douglas | 26 min |
| Jun 4, 11:08 AM CDT | Severe Thunderstorm Warning | MPX | Douglas | 37 min |
| Jun 4, 11:44 AM CDT | Special Weather Statement | MPX | Douglas | 31 min |
| Jun 4, 12:01 PM CDT | Severe Thunderstorm Warning | MPX | Douglas, Pope, Stevens | 29 min |
| Jun 4, 12:06 PM CDT | Special Weather Statement | MPX | Todd | 24 min |
| Jun 4, 12:09 PM CDT | Special Weather Statement | MPX | Stevens | 21 min |
| Jun 4, 12:27 PM CDT | Severe Thunderstorm Warning | MPX | Douglas, Pope | 33 min |
| Jun 4, 12:35 PM CDT | Special Weather Statement | MPX | Stearns | 25 min |
| Jun 4, 12:41 PM CDT | Severe Thunderstorm Warning | MPX | Kandiyohi, Pope, Stearns, Swift | 34 min |
| Jun 4, 12:56 PM CDT | Special Weather Statement | MPX | Stearns | 34 min |
| Jun 4, 1:00 PM CDT | Special Weather Statement | MPX | Chippewa | 30 min |
| Jun 4, 1:09 PM CDT | Severe Thunderstorm Warning | MPX | Kandiyohi, Pope, Stearns | 51 min |
| Jun 4, 1:21 PM CDT | Severe Thunderstorm Warning | MPX | Chippewa | 24 min |
| Jun 4, 1:44 PM CDT | Severe Thunderstorm Warning | MPX | Meeker, Stearns | 46 min |
| Jun 4, 1:47 PM CDT | Severe Thunderstorm Warning | MPX | Chippewa, Lac qui Parle, Renville, Yellow Medicine | 43 min |
| Jun 4, 1:52 PM CDT | Severe Thunderstorm Warning | MPX | Kandiyohi | 23 min |
| Jun 4, 2:23 PM CDT | Severe Thunderstorm Warning | MPX | Benton, Mille Lacs, Sherburne | 52 min |
| Jun 4, 2:28 PM CDT | Severe Thunderstorm Warning | MPX | Kandiyohi, Meeker | 32 min |
| Jun 4, 2:50 PM CDT | Severe Thunderstorm Warning | MPX | Renville, Sibley | 40 min |
| Jun 4, 2:55 PM CDT | Severe Thunderstorm Warning | MPX | McLeod, Meeker, Renville | 50 min |
| Jun 4, 3:17 PM CDT | Severe Thunderstorm Warning | MPX | Renville, Sibley | 28 min |
| Jun 4, 3:34 PM CDT | Severe Thunderstorm Warning | MPX | Carver, McLeod, Renville, Sibley | 41 min |
| Jun 4, 3:58 PM CDT | Severe Thunderstorm Warning | MPX | Nicollet, Sibley | 32 min |
| Jun 4, 4:09 PM CDT | Special Weather Statement | MPX | Ramsey, Washington | 51 min |
| Jun 4, 4:11 PM CDT | Special Weather Statement | MPX | Carver, Dakota | 49 min |
| Jun 4, 4:13 PM CDT | Severe Thunderstorm Warning | MPX | Carver, Le Sueur, Nicollet, Rice, Scott, Sibley | 32 min |
| Jun 4, 4:38 PM CDT | Tornado Warning | MPX | Dakota, Scott | 26 min |
| Jun 4, 4:47 PM CDT | Severe Thunderstorm Warning | MPX | Blue Earth, Dakota, Goodhue, Le Sueur, Rice, Steele and 1 more | 28 min |
| Jun 4, 4:48 PM CDT | Special Weather Statement | MPX | Lac qui Parle | 87 min |
| Jun 4, 4:53 PM CDT | Severe Thunderstorm Warning | MPX | Redwood, Renville, Yellow Medicine | 37 min |
| Jun 4, 4:59 PM CDT | Severe Thunderstorm Warning | MPX | Dakota, Goodhue, Scott | 31 min |
| Jun 4, 5:03 PM CDT | Severe Thunderstorm Warning | MPX | Dakota, Goodhue | 27 min |
| Jun 4, 5:11 PM CDT | Severe Thunderstorm Warning | MPX | Dakota, Goodhue, Le Sueur, Rice, Steele, Waseca | 34 min |
| Jun 4, 5:18 PM CDT | Tornado Warning | MPX | Goodhue | 15 min |
| Jun 4, 5:27 PM CDT | Severe Thunderstorm Warning | MPX | Dakota, Goodhue, Washington | 33 min |
| Jun 4, 5:27 PM CDT | Tornado Warning | MPX | Goodhue | 33 min |
| Jun 4, 5:30 PM CDT | Severe Thunderstorm Warning | MPX | Yellow Medicine | 45 min |
| Jun 4, 5:35 PM CDT | Severe Thunderstorm Warning | MPX | Freeborn, Steele, Waseca | 25 min |
| Jun 4, 5:37 PM CDT | Special Weather Statement | MPX | Redwood | 38 min |
| Jun 4, 5:42 PM CDT | Severe Thunderstorm Warning | MPX | Dakota, Goodhue, Rice, Steele | 33 min |
| Jun 4, 5:59 PM CDT | Special Weather Statement | MPX | Freeborn | 31 min |
| Jun 4, 6:00 PM CDT | Severe Thunderstorm Warning | MPX | Goodhue | 45 min |
| Jun 4, 6:17 PM CDT | Special Weather Statement | MPX | McLeod, Sibley | 28 min |
| Jun 4, 6:20 PM CDT | Special Weather Statement | MPX | Brown | 25 min |
| Jun 4, 6:24 PM CDT | Special Weather Statement | MPX | Yellow Medicine | 36 min |
| Jun 4, 6:41 PM CDT | Special Weather Statement | MPX | Nicollet | 34 min |
| Jun 4, 6:48 PM CDT | Severe Thunderstorm Warning | MPX | Faribault, Martin | 14 min |
| Jun 4, 6:57 PM CDT | Flash Flood Warning | MPX | Lac qui Parle, Yellow Medicine | 4 hr |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.